How many people take NDT twice a day?

...is it a normal thing? My friend (Edysia) has recently started talking Erfa Thyroid and is currently taking 1/2 grain upon waking, but today after only four hours she experienced a drastic dip in energy as if it was just sapped out of her. She sat dozing for a couple of hours but eventually had to go to bed after being up for only seven hours! Does anyone else experience this? Is her dose too low and does she perhaps need to take more later in the day?

Thanks for any advice you can give.

8 Replies

oldestnewest
  • Yes 1/2 a grain is a low dose, but not an uncommon starting dose. What dos did Dr Skinner suggest?

  • Sorry meant to add that I take it 3 times a day, but I am on 2.5 grains. It has taken me13 months to raise to this level though, and mine is still a relatively low dose. Xx

  • Hi Clare, we were worried that we were moving too fast as we started her on 1/8 grain 5 days ago for two days then 1/4 for a day but she was feeling no effect so yesterday and today we went up to 1/2 grain. Dr Skinner prescribed 1/2 grain but we don't think it's enough. Does Erfa have any kind of cumulative effect?

  • Yes there I a cumulative effect as the t4 component has a long half life of about 7 days. I made the mistake myself of staying on half a grain for too long (3 weeks) and during that tim my TSH shot up to 59.0 leavings feeling very hypo. If Edysia can tolerate a slightly higher dose than that could be good, but I think you should check with Dr S to Ge on he safe-side xx

  • Thanks Clare i'll send Dr S an email.

  • Hi Tony. It's very common to have that "dip" you describe. Many people split their dose up into three of four times a day and this seems to help. Her adrenals are probably pretty exhausted at the moment with everything she has been through. Apparently T3 can tax the adrenals pretty hard to start with, resulting in a dip of energy. It is temporary, and as the dose is increased and she starts to recover, these dips should lessen.

    When she increases her dose by another 1/4 grain it might be a good idea to take that 1/4 about 5 or 6 hours after her first dose, although Dr S will be able to better advise than me. This may help to avoid that dip of energy. If she is tired she should rest or even sleep - whenever she feels the need to. She has a lot of recovering to do and sleeping will help.

    I have to take my NDT in 3 doses throughout the day and I know some people need to split it into 4.

    These are just suggestions that might help. We are all so different. Emailing Dr S is a good idea. You are a great friend to Edysia. It's nice to know she is in good hands :)

    All my best wishes to Edysia

    Carolyn x

  • Hi It is usually the T3 in it which if on T3 itself in larger doses has the same effect. Then T3 has to be taken split into 2 , about 12 hours apart .. I have Armour ( sometimes ERfa ) and T3, I take T3 12 hours apart and my armour ( 2and a half grains ) split into 2 at totally different times, so in all everything about 4 hours apart., if possible.

    Jackie

  • Four times a day for me. The T3 part only stays in the body for around 6 hours so splitting the dose over the 24 hours makes sense.

You may also like...